Alert archive / Nebraska / Wind Advisories in 2009

Wind Advisory 15, NWS North Platte, NE

April 28, 20097 counties in Nebraska

NWS North Platte, NE issued this wind advisory at Apr 28, 2009, 2:12 AM MDT for 7 counties in Nebraska. It took effect at Apr 28, 2009, 9:00 AM MDT. It was in force for 5 hr.

The area

The counties it named.

The facts

Issued
Apr 28, 2009, 2:12 AM MDT (08:12 UTC)
In effect from
Apr 28, 2009, 9:00 AM MDT
Expired
Apr 28, 2009, 2:29 PM MDT
In force
5 hr
Issued by
NWS North Platte, NE

Counties Arthur County, NE, Cherry County, NE, Deuel County, NE, Garden County, NE, Grant County, NE, Hooker County, NE, Sheridan County, NE

The radar

The North Platte radar (KLNX), 104 km from the middle of the area, began a volume at 08:14 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

N. Platte/Lee Bi, NE (KLBF), launched 00:00Z, 8.2 hours before the alert went out and 132 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, N. Platte/Lee Bi, NE at 00:00Z on 2009-04-28Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, N. Platte/Lee Bi, NE at 00:00Z on 2009-04-28The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 32 square meters per square second.19395878Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
1338 m above ground
0-6 km bulk shear
50 kt
0-1 km storm-relative helicity
32 m²/s²
0-3 km storm-relative helicity
38 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WWUS73 KLBF 280812
NPWLBF

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE NORTH PLATTE NE
312 AM CDT TUE APR 28 2009

...STRONG SOUTHERLY WINDS WILL DEVELOP TODAY IN THE EASTERN
PANHANDLE AND WESTERN SAND HILLS...

.STRENGTHENING LOW PRESSURE OVER THE FRONT RANGE OF COLORADO AND
WYOMING...WILL INCREASE SOUTHERLY WINDS TODAY AND THIS EVENING
OVER THE EASTERN PANHANDLE AND PORTIONS OF THE WESTERN SAND HILLS.
SOUTHERLY WINDS WILL INCREASE TO 25 TO 35 MPH...WITH GUSTS TO 45
MPH. WINDS WILL SLOWLY DECREASE AFTER SUNSET.

NEZ004-022>024-035-056-094-282100-
/O.NEW.KLBF.WI.Y.0015.090428T1500Z-090429T0300Z/
SHERIDAN-GARDEN-GRANT-HOOKER-ARTHUR-DEUEL-WESTERN CHERRY-
INCLUDING THE CITIES OF...GORDON...RUSHVILLE...OSHKOSH...
HYANNIS...MULLEN...ARTHUR...CHAPPELL...BIG SPRINGS...CODY...
MERRIMAN...KILGORE
212 AM MDT TUE APR 28 2009

...WIND ADVISORY IN EFFECT FROM 9 AM THIS MORNING TO 9 PM MDT
THIS EVENING...

THE NATIONAL WEATHER SERVICE IN NORTH PLATTE HAS ISSUED A WIND
ADVISORY...WHICH IS IN EFFECT FROM 9 AM THIS MORNING TO 9 PM MDT
THIS EVENING. 

STRONG SOUTHERLY WINDS OF 25 TO 35 MPH...WITH GUSTS TO 45 MPH WILL
DEVELOP ACROSS THE EASTERN PANHANDLE AND WESTERN SAND HILLS TODAY
AND THIS EVENING. WINDS WILL SLOWLY DIMINISH AFTER SUNSET.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

PERSONS DRIVING LIGHTWEIGHT OR HIGH PROFILE VEHICLES SHOULD
EXERCISE CAUTION AND BE PREPARED FOR STRONG CROSS WINDS ON EAST TO
WEST ROUTES. 

&&

$$

BUTTLER
1 follow-up statement
000 
WWUS73 KLBF 282029
NPWLBF

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE NORTH PLATTE NE
329 PM CDT TUE APR 28 2009


NEZ004-022>024-035-056-094-282130-
/O.CAN.KLBF.WI.Y.0015.000000T0000Z-090429T0300Z/
SHERIDAN-GARDEN-GRANT-HOOKER-ARTHUR-DEUEL-WESTERN CHERRY-
INCLUDING THE CITIES OF...GORDON...RUSHVILLE...OSHKOSH...
HYANNIS...MULLEN...ARTHUR...CHAPPELL...BIG SPRINGS...CODY...
MERRIMAN...KILGORE
229 PM MDT TUE APR 28 2009

...WIND ADVISORY IS CANCELLED...

THE NATIONAL WEATHER SERVICE IN NORTH PLATTE HAS CANCELLED THE
WIND ADVISORY. 

THE WIND HAD DIMINISHED TO LESS THAN 30 MPH OVER WESTERN NEBRASKA.

$$
SPRINGER

What forecasters said that day

The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS North Platte, NE wrote its last area forecast discussion before this wind advisory went out at Apr 27, 2:10 PM MDT, 12 hours 2 minutes earlier.

Area forecast discussion, Apr 27, 2:10 PM MDT, 12 hours 2 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE NORTH PLATTE NE
310 PM CDT MON APR 27 2009

.DISCUSSION...
THE 12Z SOLNS OF ALL MODELS ARE BREAKING THE NRN INTERMOUNTAIN UPPER
LEVEL LOW INTO TWO PIECES AND SENDING THE MAIN ENERGY ACROSS THE
DAKOTAS WEDNESDAY AND THEN INTO SRN CANADA THURSDAY. THIS
DEVELOPMENT WILL EFFECTIVELY JETTISON CHANCES OF HEAVY RAINFALL
ACROSS MOST OF THE FCST AREA. THE CONSENSUS OF THE MODELS NOW
INDICATE LESS THAN 1/4 TO 1/2 INCH OF TOTAL RAINFALL THROUGH FRIDAY
WITH HEAVIEST AMOUNTS EAST. THE MCS FOR TUESDAY NIGHT IS STILL ON BUT
RAINFALL IS GREATLY REDUCED AS THE BEST FORCING IS WELL NORTH ACROSS
MT AND ND WHERE A SPRING STORM IS EXPECTED TO DEVELOP.

ADDITIONAL THUNDERSTORMS MAY DEVELOP WEDNESDAY AFTN AND WEDNESDAY
NIGHT AS A SFC LOW DEVELOPS OVER NERN COLO. PARTS OF SOUTHERN
NEBRASKA WILL BE CLOSELY MONITORED WEDNESDAY AFTN AS THERE IS THE
POTENTIAL FOR SEVERE STORM DEVELOPMENT ALONG A WARM FRONT WHICH
WILL DRAPE ACROSS PARTS OF WRN AND SRN NEB DURING THE AFTN.

ANOTHER DISTURBANCE WILL CROSS THE FCST AREA THURSDAY MORNING AS A
COLD FRONT DROPS SOUTH PRODUCING SCATTERED SHOWERS. THE LAST OF
THE UPPER LEVEL ENERGY WILL EJECT THROUGH THE CNTL PLAINS EARLY
FRIDAY MORNING PRODUCING MORE SCATTERED SHOWERS. SO A SERIES OF
DISTURBANCES WILL TRACK THROUGH THE FCST AREA PRODUCING ROUNDS OF
WEAKLY ORGANIZED SCATTERED SHOWERS AND THUNDERSTORMS TUESDAY THROUGH
FRIDAY MORNING.

BY SATURDAY MORNING...CANADIAN HIGH PRESSURE AND COLD AIR ALOFT WILL
BUILD THROUGH NEBRASKA. RESIDUAL MOISTURE ALOFT IN COMBINATION WITH
COLD AIR ALOFT MAY BE SUFFICIENT FOR AFTN SHRA ACTIVITY THROUGHOUT
THE WEEKEND AND PERHAPS INTO MONDAY. THE OFFICIAL FCST IS HOLDING ON
A DRY WEEKEND AND MONDAY FOLLOWING.

TEMPERATURES WILL BE ON THE COOL SIDE FOR MOST OF WEEK. A BRIEF
WARM UP INTO THE LOWER 70S IN SOME AREAS IS EXPECTED ON WEDNESDAY
AHEAD OF THE COLD FRONT. THE GFS ENSEMBLE SUGGESTS SOME MODERATION
NEXT MONDAY...PERHAPS INTO THE UPPER 60S OTHERWISE HIGHS IN THE 50S
AND LOWER 60S ARE EXPECTED WHICH IS BELOW NORMAL FOR THIS TIME OF
YEAR. A MAJOR BLOCK IS FORMING ACROSS THE ARCTIC CENTERED OVER THE
UPPER YUKON DELTA WHICH WILL HELP MELT SNOW BUT SEND A SERIES OF LATE
SEASON MODIFIED ARCTIC HIGHS SOUTHWARD THROUGH THE CNTL PLAINS.

&&

.AVIATION...
CEILINGS ARE IMPROVING ACROSS WESTERN AND CENTRAL NEBRASKA THIS
AFTERNOON...WITH NEARLY ALL AREAS NOW VFR. EXPECT VFR CONDITIONS TO
PERSIST FOR THE REST OF THIS FORECAST PERIOD...OR THROUGH 18Z
TUESDAY. MID LEVEL WARM ADVECTION WILL BRING IN SOME BKN TO OVC
CEILINGS BETWEEN 8K AND 12K FT AGL AFTER 09Z TUESDAY...BUT ANY
LOWER MVFR CEILINGS SHOULD HOLD OFF UNTIL AFTER 18Z TUESDAY. WINDS
WILL SHIFT FROM NORTHEAST AT 10 KTS THIS AFTERNOON...TO A SOUTHEAST
DIRECTION AT 5 TO 15 KTS AFTER 00Z TUESDAY.
&&

.LBF WATCHES/WARNINGS/ADVISORIES...NONE.

CDC/BT
Hazardous weather outlook, Apr 27, 2:56 PM MDT, 11 hours 16 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE NORTH PLATTE NE
356 PM CDT MON APR 27 2009

NEZ004>010-022>029-035>038-056>059-069>071-094-282100-
SHERIDAN-EASTERN CHERRY-KEYA PAHA-BOYD-BROWN-ROCK-HOLT-GARDEN-
GRANT-HOOKER-THOMAS-BLAINE-LOUP-GARFIELD-WHEELER-ARTHUR-MCPHERSON-
LOGAN-CUSTER-DEUEL-KEITH-PERKINS-LINCOLN-CHASE-HAYES-FRONTIER-
WESTERN CHERRY-
356 PM CDT MON APR 27 2009 /256 PM MDT MON APR 27 2009/

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF WESTERN AND
NORTH CENTRAL NEBRASKA.

.DAY ONE...TONIGHT.

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY.

THERE IS A CHANCE FOR THUNDERSTORMS TUESDAY AFTERNOON AND TUESDAY
NIGHT...AS MOISTURE AND INSTABILITY BEGIN TO RETURN NORTH INTO THE
AREA. ANY THUNDERSTORMS ARE EXPECTED TO REMAIN BELOW SEVERE
LIMITS.

THUNDERSTORM CHANCES WILL INCREASE WEDNESDAY AFTERNOON AND
WEDNESDAY EVENING...AS STRONG SOUTHERLY WINDS PULL MOISTURE
NORTHWARD INTO THE AREA. DRY AIR WILL SURGE EASTWARD OFF THE
ROCKIES...AND INTO FAR SOUTHWEST NEBRASKA LATE WEDNESDAY
AFTERNOON. THIS DRY AIR WILL INTERACT WITH THE MOISTURE...AND
THUNDERSTORMS ARE EXPECTED TO DEVELOP. THUNDERSTORMS SHOULD FIRST
DEVELOP ACROSS FAR SOUTHWEST NEBRASKA...IN THE VICINITY OF THE DRY
LINE...AND THEN MOVE NORTHEAST INTO SOUTHWEST AND CENTRAL NEBRASKA
DURING THE EVENING. AT THIS TIME...IT APPEARS THAT LARGE HAIL IS
THE PRIMARY THREAT FROM ANY SEVERE THUNDERSTORM ACROSS SOUTHWEST
AND CENTRAL NEBRASKA...WITH A SMALLER THREAT FOR DAMAGING WINDS.
ANY THREAT FOR AN ISOLATED TORNADO SHOULD REMAIN ACROSS EXTREME
SOUTHWEST NEBRASKA.

A FEW THUNDERSTORMS WILL REMAIN POSSIBLE THURSDAY...BUT...AT THIS
TIME...NO SEVERE THUNDERSTORMS ARE ANTICIPATED.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION WILL NOT BE NEEDED THROUGH TONIGHT.

&&

THIS PRODUCT IS NOW AVAILABLE...ALONG WITH OTHER WEATHER...
HYDROLOGICAL AND CLIMATOLOGICAL INFORMATION...AT
HTTP://WWW.WEATHER.GOV/NORTHPLATTE

TAYLOR

Nearby

Wind Advisories in Nebraska, 2009Every wind advisory in 2009

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.